| Catalog Number |
311.007 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Part number: 311.007, lot number: t984539, manufacturing site: (b)(4), release to warehouse date: february 27, 2013 (16 devices), march 1, 2013 (79 devices).A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, that the shaft of the screwdriver became stuck.The handle was not able to be separated from the shaft and the handle broke.The patient was not affected, and there was no reported delay to the surgery.Another set was used to complete the surgery.Concomitant devices reported: screwdriver handle with hex coupling-large (part number 311.007, lot t984539, quantity 1), screwdrivers: shafts (part number unknown, lot unknown, quantity 1).This report involves one (1) screwdriver handle with hex coupling-large.This is report 1 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part number: 311.007, lot number: t984539, manufacturing site: tuttlingen, release to warehouse date: february 27, 2013 (16 devices), march 1, 2013 (79 devices).A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the received handle was received in a dismantled condition.Nothing is broken as mentioned in the complaint description.In addition, the device is on its outside in a very good condition without any damages.Functional testing: the received handle could be assembled again by hand from the customer (cq) investigator without any efforts.Furthermore, an internal functional check at the cq department has shown that the device is still functional as required.It was possible to attach and detach a matching screwdriver without any issues.Investigation conclusion: the complaint condition is unconfirmed since the device is not broken and functional as required.However, due the received condition (dismantled) it will be rated as confirmed.In hindsight, and with the provided information, it is not possible to determine the exact cause of the complained issue.We only can assume that during the operation or cleaning an application error may have taken place.No manufacturing related issues could be detected.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.The root cause was identified during the performed cq evaluation and therefore the in the investigation flows listed remaining investigation steps are not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: on the received picture, it can be seen that one of the handle is separated in to two pieces.The second one looks not broken.Unfortunately the picture quality is also not very good, to confirm the breakage.Therefore only one handle will be rated as confirmed and the other one as unconfirmed.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot part number: 311.007 ,number: t984539, manufacturing site: tuttlingen, release to warehouse date: 27-feb-2013 (16 devices), 01-mar-2013 (79 devices).A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.